It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Ultram/Tramadol questions

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-19-2004, 04:10 AM   #1
    sealover
    Veteran
    (female)
     
    Join Date: Aug 2003
    Posts: 304
    sealover HB Usersealover HB User
    Question Ultram/Tramadol questions

    I was recently given a prescription for 50 mg tablets Ultram (Tramadol), "Take 1 to 2 tablets every 4 hours in the evening," for chronic pain in my left foot. I have only taken one 50 mg pill so far to try the med, and about 2 hours after taking the Ultram, I felt nauseous. Maybe the nausea had something to do with taking the Ultram when I had not gotten much sleep. I'm almost afraid to try taking it again because of that nauseating feeling.

    Is nausea a common side affect of Ultram?

    How strong of a pain killer is Ultram...do doctors usually prescribe it for moderate pain or for major pain? My pain has been such that tylenol does not alleviate the pain and Bextra (anti-inflammatory med) has not helped alleviate the pain.

    Does anyone know if Ultram can be taken with Bextra?

    Thank you so much for any info. I am sick and tired of having pain in my foot every day ...I want this pain to end.

     
    Sponsors Lightbulb
       
    Old 12-19-2004, 08:03 AM   #2
    Shoreline
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Posts: 3,519
    Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
    Re: Ultram/Tramadol questions

    Hi sea lover, Ultram is pretty much the first med thdocs try on chronic pain. It's not a tue opiate but it has opiate properties, It also effects serritonin levels the wat SSRI's do but isn't clasified as an antidepressant. Hwever it ca cause physical dependnec if you took it around the clock for months.

    It has a max daily dose of 400mgs a day or may cause a seizure. Some folks get good pain relief from ultram, some folks get nadda. To me it's i the strenght group of tylenol 3, darvecet and motrin. Any of the 3 will work for mild to moderate pain.

    Nausea is a side effect of all real opiates, but the opiate receptor ea ctivity it does create may be what causes Ultam to cause nausea. Like with any med, that sdide effect usually deminshes. Mororphine is very edating and causes nausea too, but after a ferw weeks it's so dsedating and doesn't cause as much nausea but you still get the same level of pain releief. Most bothersome sde effects deminsih as you become used to the med. The only opiate side efffetc that doesn't get better is constipation. You are at the point where your playing ginea pig and may try many drugs , Elevill works for some nerve pain, so the idea is why start with a med that they know causes physical dependence and one that draws attn to their prescribing if something milder will work. Basically why use oxycontin if ultram or darvacet works.

    Most docs use a titration plan with Ultram too, you don't just start at the max dose. I would start at 1 pill at night for a week, then go to 2 pills and continue on like that untill you have reached the dose he wants you to be at. You also need to step down the same way to ensure you don't experience withdrawal from ultram.

    Good luck, Dave

     
    Old 12-19-2004, 03:32 PM   #3
    westin4
    Inactive
     
    Join Date: May 2003
    Location: Newburgh, Indiana USA
    Posts: 588
    westin4 HB User
    Re: Ultram/Tramadol questions

    sealover,
    From my own experience with pain meds and taking them long term, when I first started ( I take Norco ) it made me quite nauseated unless I are something with it......now 9 months later, I can take it on an empty stomach. Try eating right before you take it, even if it is just some crackers. Hopefully that will go away. Sometimes though nausea will come from one pain med and then you can switch to one in the same class and not get it.......

    Best of luck,
    Karen

    You don't by chance have Plantar faciaitis do you?

     
    Old 12-20-2004, 10:25 PM   #4
    sealover
    Veteran
    (female)
     
    Join Date: Aug 2003
    Posts: 304
    sealover HB Usersealover HB User
    Re: Ultram/Tramadol questions

    Shoreline (Dave), thanks a bunch for the helpful info! I am new to taking pain meds on a consistent basis. I have tried non-medication alternatives like warm foot baths, TENS treatment, and physical therapy exercises, but unfortunately I don't get anywhere near 24 hour pain relief from the baths or TENS or exercises.

    angel47630 (Karen), thanks for your helpful response. I did take the Ultram with food, but I felt like vomiting a couple of hours later. I will give the med another try, though. Yes, I was diagnosed with plantar fasciitis, but the main pain is at my forefoot and into my toes all due to 2 cortisone injections that caused significant fat pad atrophy on the ball of my foot. I have awful bone pain and some nerve pain, and if I go out to do errands or am on my feet for a short period of time, I must rest for many many hours to help that foot recover.

    Again, thanks for responding and for helping answer my questions.

     
    Old 12-21-2004, 08:03 AM   #5
    westin4
    Inactive
     
    Join Date: May 2003
    Location: Newburgh, Indiana USA
    Posts: 588
    westin4 HB User
    Re: Ultram/Tramadol questions

    sealover,

    I was thinking it was plantar faciaitis......I suffered from that for 2 years. I had been in a walking cast for 3 months due to a ankle injury and I ended up developing it in that same heal from wearing that cast all that time. Do you have exercises to do for it.......they are what got me over it.

    I am sorry about the cortisone shots, that was on my agenda and luckily as friend of mine talked me out of it for the reason you described. I am sorry that happened to you!

    Keep me posted and if you need the exercises, I will be glad to tell you about them.

    karen

     
    Old 12-22-2004, 04:24 PM   #6
    sealover
    Veteran
    (female)
     
    Join Date: Aug 2003
    Posts: 304
    sealover HB Usersealover HB User
    Re: Ultram/Tramadol questions

    Hi Karen,

    I actually was in physical therapy off and on for almost a year following my injury and developed plantar fasciitis after recieving the cortisone shots (don't know if the shots or maybe the way I was limping on the bad foot are related to the pf). So my physical therapist had me do exercises for the pf and gave me exercises to do at home to help. My pf is much better now, but sometimes I get heel pain and pain in my arch. The main issue is in the ball of my foot.

    I am sooo happy that you didn't get the cortisone shots! I try to warn people to stay away from them.

    Have a nice holiday.

    Last edited by sealover; 12-22-2004 at 04:25 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    How to Stop Cold-Turkey Tramadol / Ultram Wytt Addiction & Recovery 23 09-11-2011 12:50 PM
    Ultram prescription - no mg mentioned??? Odesse Pain Management 7 12-17-2007 02:05 PM
    Ultram-Please Help! Emerald38 Addiction & Recovery 15 06-11-2007 08:17 AM
    Help I am confused about Tramadol ultram redhead123 Addiction & Recovery 28 06-02-2007 03:27 PM
    cymalta(flexiril) and Ultram(Tramadol) Expericence so far Talonsmomma Fibromyalgia 20 10-19-2006 03:22 PM
    Extended release Ultram? agurl79 Pain Management 26 06-23-2006 11:07 AM
    Ultram addiction medair73 Addiction & Recovery 50 06-03-2006 09:31 AM
    This blasted ultram bewildered42 Addiction & Recovery 61 05-23-2005 10:22 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:34 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!